Alert archive / Idaho / Winter Storm Warnings in 2014
Winter Storm Warning 7, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Mar 2, 2014, 4:10 AM MST. It took effect at Mar 2, 2014, 5:00 PM MST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2014, 4:10 AM MST (11:10 UTC)
- In effect from
- Mar 2, 2014, 5:00 PM MST
- Expired
- Mar 4, 2014, 2:11 AM MST
- In force
- 33 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
040 WWUS45 KPIH 021110 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 410 AM MST SUN MAR 2 2014 IDZ018-031-022200- /O.NEW.KPIH.WS.W.0007.140303T0000Z-140304T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE LOCATIONS OF...STANLEY...BANNER CREEK SUMMIT... GALENA SUMMIT...SMILEY CREEK LODGE 410 AM MST SUN MAR 2 2014 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST MONDAY ABOVE 6500 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING ABOVE 6500 FEET FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST MONDAY. * TIMING...HEAVIER SNOWFALL PICKS UP THIS EVENING AND CONTINUES THROUGH MONDAY. * SNOWFALL AMOUNTS...5 TO 13 INCHES ABOVE 6500 FEET...WITH THE HIGHEST AMOUNTS ABOVE 7500 FEET. * WINDS...15 TO 30 MPH WITH HIGHER GUSTS ESPECIALLY ON MID AND UPPER SLOPES. * LOCATIONS INCLUDE...STANLEY...BANNER CREEK SUMMIT...GALENA SUMMIT AND AROUND SMILEY CREEK. * IMPACTS...MODERATE TO HEAVY SNOW AMOUNTS WILL MAKE FOR HAZARDOUS CONDITIONS IN THE BACKCOUNTRY AND OVER SOME HIGHER PASSES. GUSTY WINDS WILL PRODUCE ADDITIONAL BLOWING AND DRIFTING WHERE SNOW ESPECIALLY WHERE SNOW IS FLUFFY AND ALSO CREATE MORE WINDLOADING ON THE SNOWPACK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS DANGEROUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE. ALSO...MAKE SURE OTHERS KNOW YOUR PLANS IN EVENT AN EMERGENCY OCCURS. && $$ IDZ019-022200- /O.NEW.KPIH.WW.Y.0009.140303T0000Z-140304T0000Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE LOCATIONS OF...ISLAND PARK...ASHTON HILL... TARGHEE PASS 410 AM MST SUN MAR 2 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST MONDAY ABOVE 6000 FEET NOT INCLUDING THE TETON VALLEY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 6000 FEET FOR SNOW AND LOCALIZED BLOWING SNOW ...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST MONDAY. THE TETON VALLEY IS NOT INCLUDED. * TIMING...SNOWFALL INCREASES THIS EVENING AND CONTINUES INTO MONDAY. * SNOWFALL AMOUNTS...5 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS ALONG THE WYOMING BORDER. * WINDS...15 TO 25 MPH. * LOCATIONS INCLUDE...ISLAND PARK...TARGHEE PASS...RAYNOLDS PASS...ASHTON HILL AND STATE HIGHWAYS 22 AND 33 LEADING TO TETON PASS IN WYOMING. * IMPACTS...MODERATE TO LOCALLY HEAVY SNOWFALL AMOUNTS WILL LEAD TO HAZARDOUS CONDITIONS IN THE BACKCOUNTRY AND SOME HIGHER PASSES. GUSTY WINDS WILL CREATE LOCALIZED BLOWING AND DRIFTING CONDITIONS INCLUDING THE ISLAND PARK/HENRY'S LAKE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND LOCALIZED BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ HTTP://WEATHER.GOV/POCATELLO
6 follow-up statements
004 WWUS45 KPIH 022123 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 223 PM MST SUN MAR 2 2014 IDZ018-031-032130- /O.CON.KPIH.WS.W.0007.140303T0000Z-140304T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE LOCATIONS OF...STANLEY...BANNER CREEK SUMMIT... GALENA SUMMIT...SMILEY CREEK LODGE 223 PM MST SUN MAR 2 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY ABOVE 6500 FEET... A WINTER STORM WARNING ABOVE 6500 FEET FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. * TIMING...HEAVIER SNOWFALL PICKS UP THIS EVENING AND CONTINUES THROUGH MONDAY. * SNOWFALL AMOUNTS...5 TO 13 INCHES ABOVE 6500 FEET...WITH THE HIGHEST AMOUNTS ABOVE 7500 FEET. * WINDS...15 TO 30 MPH WITH HIGHER GUSTS ESPECIALLY ON MID AND UPPER SLOPES. * LOCATIONS INCLUDE...STANLEY...BANNER CREEK SUMMIT...GALENA SUMMIT AND AROUND SMILEY CREEK. * IMPACTS...MODERATE TO HEAVY SNOW AMOUNTS WILL MAKE FOR HAZARDOUS CONDITIONS IN THE BACKCOUNTRY AND OVER SOME HIGHER PASSES. GUSTY WINDS WILL PRODUCE ADDITIONAL BLOWING AND DRIFTING WHERE SNOW ESPECIALLY WHERE SNOW IS FLUFFY AND ALSO CREATE MORE WINDLOADING ON THE SNOWPACK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS DANGEROUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE. ALSO...MAKE SURE OTHERS KNOW YOUR PLANS IN EVENT AN EMERGENCY OCCURS. && $$ IDZ019-032130- /O.CON.KPIH.WW.Y.0009.140303T0000Z-140304T0000Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE LOCATIONS OF...ISLAND PARK...ASHTON HILL... TARGHEE PASS 223 PM MST SUN MAR 2 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST MONDAY ABOVE 6000 FEET... A WINTER WEATHER ADVISORY ABOVE 6000 FEET FOR MODERATE SNOW REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. * TIMING...SNOWFALL INCREASES THIS EVENING AND CONTINUES INTO MONDAY. * SNOWFALL AMOUNTS...5 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS ALONG THE WYOMING BORDER. * WINDS...15 TO 25 MPH. * LOCATIONS INCLUDE...ISLAND PARK...TARGHEE PASS...RAYNOLDS PASS...ASHTON HILL AND STATE HIGHWAYS 22 AND 33 LEADING TO TETON PASS IN WYOMING. * IMPACTS...MODERATE TO LOCALLY HEAVY SNOWFALL AMOUNTS WILL LEAD TO HAZARDOUS CONDITIONS IN THE BACKCOUNTRY AND SOME HIGHER PASSES. GUSTY WINDS WILL CREATE LOCALIZED BLOWING AND DRIFTING CONDITIONS INCLUDING THE ISLAND PARK/HENRY'S LAKE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND LOCALIZED BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ HTTP://WEATHER.GOV/POCATELLO
863 WWUS45 KPIH 031014 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 314 AM MST MON MAR 3 2014 IDZ018-031-040000- /O.EXT.KPIH.WS.W.0007.000000T0000Z-140304T0600Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN... BANNER CREEK SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE... GALENA SUMMIT...SMILEY CREEK LODGE 314 AM MST MON MAR 3 2014 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING ABOVE 6500 FEET... THE WINTER STORM WARNING FOR HEAVY SNOW IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING...HEAVIEST SNOWFALL EXPECTED AROUND MID-DAY THROUGH THIS EVENING. * SNOWFALL AMOUNTS...6 TO 12 INCHES ABOVE 6500 FEET...WITH THE HIGHEST AMOUNTS ABOVE 7500 FEET. * WINDS...15 TO 30 MPH WITH HIGHER GUSTS ESPECIALLY ON MID AND UPPER SLOPES. * LOCATIONS INCLUDE...STANLEY...BANNER CREEK SUMMIT...GALENA SUMMIT AND AROUND SMILEY CREEK. * IMPACTS...MODERATE TO HEAVY SNOW AMOUNTS WILL MAKE FOR HAZARDOUS CONDITIONS IN THE BACKCOUNTRY AND OVER SOME HIGHER PASSES. GUSTY WINDS WILL PRODUCE ADDITIONAL BLOWING AND DRIFTING WHERE SNOW ESPECIALLY WHERE SNOW IS FLUFFY AND ALSO CREATE MORE WINDLOADING ON THE SNOWPACK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS DANGEROUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE. ALSO...MAKE SURE OTHERS KNOW YOUR PLANS IN EVENT AN EMERGENCY OCCURS. && $$ IDZ019-040000- /O.CON.KPIH.WW.Y.0009.000000T0000Z-140304T0000Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE LOCATIONS OF...ISLAND PARK...ASHTON HILL... TARGHEE PASS 314 AM MST MON MAR 3 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 6000 FEET... A WINTER WEATHER ADVISORY ABOVE 6000 FEET FOR MODERATE SNOW REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING...SNOWFALL WILL CONTINUE THROUGH THIS EVENING. * SNOWFALL AMOUNTS...5 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS ALONG THE WYOMING BORDER. * WINDS...15 TO 25 MPH. * LOCATIONS INCLUDE...ISLAND PARK...TARGHEE PASS...RAYNOLDS PASS...ASHTON HILL AND STATE HIGHWAYS 22 AND 33 LEADING TO TETON PASS IN WYOMING. * IMPACTS...MODERATE TO LOCALLY HEAVY SNOWFALL AMOUNTS WILL LEAD TO HAZARDOUS CONDITIONS IN THE BACKCOUNTRY AND SOME HIGHER PASSES. GUSTY WINDS WILL CREATE LOCALIZED BLOWING AND DRIFTING CONDITIONS INCLUDING THE ISLAND PARK/HENRY'S LAKE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND LOCALIZED BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ HTTP://WEATHER.GOV/POCATELLO
868 WWUS45 KPIH 032047 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 147 PM MST MON MAR 3 2014 IDZ018-031-040600- /O.CON.KPIH.WS.W.0007.000000T0000Z-140304T0600Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN... BANNER CREEK SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE... GALENA SUMMIT...SMILEY CREEK LODGE 147 PM MST MON MAR 3 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING ABOVE 6500 FEET... A WINTER STORM WARNING ABOVE 6500 FEET FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING...THERE IS A LAST WAVE OF PRECIPITATION MOVING THROUGH THIS EVENING. * SNOWFALL AMOUNTS...AN ADDITIONAL 1 TO 5 INCHES ABOVE 6500 FEET THIS EVENING. * WINDS...SOUTHWEST TO WEST WIND OF 15 TO 30 MPH WILL CONTINUE ALONG RIDGES AND SUMMITS THROUGH MIDNIGHT. * LOCATIONS INCLUDE...KETCHUM...STANLEY...BANNER CREEK SUMMIT...GALENA SUMMIT AND AROUND SMILEY CREEK. * IMPACTS...MODERATE TO HEAVY SNOW AMOUNTS WILL MAKE FOR HAZARDOUS CONDITIONS IN THE BACKCOUNTRY AND OVER SOME HIGHER PASSES. GUSTY WINDS WILL PRODUCE ADDITIONAL BLOWING AND DRIFTING WHERE SNOW ESPECIALLY WHERE SNOW IS FLUFFY AND ALSO CREATE MORE WINDLOADING ON THE SNOWPACK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS DANGEROUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE. ALSO...MAKE SURE OTHERS KNOW YOUR PLANS IN EVENT AN EMERGENCY OCCURS. && $$ IDZ019-040000- /O.CON.KPIH.WW.Y.0009.000000T0000Z-140304T0000Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE LOCATIONS OF...ISLAND PARK...ASHTON HILL... TARGHEE PASS 147 PM MST MON MAR 3 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 6000 FEET... A WINTER WEATHER ADVISORY ABOVE 6000 FEET FOR MODERATE SNOW ACCUMULATION REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING...SNOWFALL WILL CONTINUE THROUGH THE LATE AFTERNOON. * SNOWFALL AMOUNTS...AN ADDITIONAL 1 TO 3 INCHES DURING THE LATE AFTERNOON ABOVE 6000 FEET ELEVATION. * WINDS...15 TO 25 MPH. * LOCATIONS INCLUDE...ISLAND PARK...TARGHEE PASS...RAYNOLDS PASS...ASHTON HILL AND STATE HIGHWAYS 22 AND 33 LEADING TO TETON PASS IN WYOMING. * IMPACTS...MODERATE TO LOCALLY HEAVY SNOWFALL AMOUNTS WILL LEAD TO HAZARDOUS CONDITIONS IN THE BACKCOUNTRY AND SOME HIGHER PASSES. GUSTY WINDS WILL CREATE LOCALIZED BLOWING AND DRIFTING CONDITIONS INCLUDING THE ISLAND PARK/HENRY'S LAKE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND LOCALIZED BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ HTTP://WEATHER.GOV/POCATELLO
870 WWUS45 KPIH 040020 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 520 PM MST MON MAR 3 2014 IDZ019-041600- /O.EXP.KPIH.WW.Y.0009.000000T0000Z-140304T0000Z/ /O.NEW.KPIH.WW.Y.0010.140304T0020Z-140304T1600Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE LOCATIONS OF...ISLAND PARK...ASHTON HILL... TARGHEE PASS 520 PM MST MON MAR 3 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM MST TUESDAY ABOVE 6000 FEET... ...WINTER WEATHER ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 6000 FEET FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 9 AM MST TUESDAY. * TIMING...SNOWFALL WILL CONTINUE THROUGH THE NIGHT...DIMINISHING TUESDAY MORNING. * SNOWFALL AMOUNTS...SNOW...MODERATE AT TIMES...WITH AN ADDITIONAL 3 TO 6 INCHES OF ACCUMULATION OVERNIGHT PRIMARILY ABOVE 6000 FEET. * WINDS...SOUTHWEST AT 15 TO 25 MPH. * MAIN IMPACT...MODERATE SNOWFALL ALONG WITH AREAS OF BLOWING SNOW WILL PRODUCE WINTER DRIVING CONDITIONS WITH REDUCED VISIBILITY AND DRIFTING ACROSS ROADWAYS. * LOCATIONS INCLUDE...ISLAND PARK...TARGHEE PASS...RAYNOLDS PASS...ASHTON HILL AND STATE HIGHWAYS 20 AND 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ018-031-041000- /O.EXT.KPIH.WS.W.0007.000000T0000Z-140304T1000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN... BANNER CREEK SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE... GALENA SUMMIT...SMILEY CREEK LODGE 520 PM MST MON MAR 3 2014 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 3 AM MST TUESDAY ABOVE 6500 FEET... THE WINTER STORM WARNING FOR SNOW AND BLOWING SNOW IS NOW IN EFFECT UNTIL 3 AM MST TUESDAY. * TIMING...THERE IS A LAST WAVE OF PRECIPITATION MOVING THROUGH THIS EVENING WITH SNOWFALL TAPERING OFF BETWEEN 1 AND 3 AM MST. * SNOWFALL AMOUNTS...AN ADDITIONAL 3 TO 6 INCHES IS EXPECTED ABOVE 6500 FEET. * WINDS...SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WILL CONTINUE ACROSS RIDGES AND THROUGH OPEN VALLEYS. * LOCATIONS INCLUDE...STANLEY...BANNER CREEK SUMMIT...GALENA SUMMIT AND SMILEY CREEK. * IMPACTS...SNOW...MODERATE TO HEAVY AT TIMES...ALONG WITH BLOWING AND DRIFTING SNOW WILL MAKE FOR HAZARDOUS CONDITIONS IN THE BACKCOUNTRY AND OVER SOME HIGHER PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS DANGEROUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE. ALSO...MAKE SURE OTHERS KNOW YOUR PLANS. && $$ HTTP://WEATHER.GOV/POCATELLO
733 WWUS45 KPIH 040043 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 543 PM MST MON MAR 3 2014 IDZ018-031-041000- /O.CON.KPIH.WS.W.0007.000000T0000Z-140304T1000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN... BANNER CREEK SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE... GALENA SUMMIT...SMILEY CREEK LODGE 543 PM MST MON MAR 3 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY ABOVE 6500 FEET... A WINTER STORM WARNING ABOVE 6500 FEET FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY. * TIMING...THERE IS A LAST WAVE OF PRECIPITATION MOVING THROUGH THIS EVENING WITH SNOWFALL TAPERING OFF BETWEEN 1 AND 3 AM MST. * SNOWFALL AMOUNTS...AN ADDITIONAL 3 TO 6 INCHES IS EXPECTED ABOVE 6500 FEET. * WINDS...SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WILL CONTINUE ACROSS RIDGES AND THROUGH OPEN VALLEYS. * LOCATIONS INCLUDE...STANLEY...BANNER CREEK SUMMIT...GALENA SUMMIT AND SMILEY CREEK. * IMPACTS...SNOW...MODERATE TO HEAVY AT TIMES...ALONG WITH BLOWING AND DRIFTING SNOW WILL MAKE FOR HAZARDOUS CONDITIONS IN THE BACKCOUNTRY AND OVER SOME HIGHER PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS DANGEROUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE. ALSO...MAKE SURE OTHERS KNOW YOUR PLANS. && $$ IDZ019-041600- /O.CON.KPIH.WW.Y.0010.000000T0000Z-140304T1600Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE LOCATIONS OF...ISLAND PARK...ASHTON HILL... TARGHEE PASS 543 PM MST MON MAR 3 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST TUESDAY ABOVE 6000 FEET... A WINTER WEATHER ADVISORY ABOVE 6000 FEET FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 9 AM MST TUESDAY. * TIMING...SNOWFALL WILL CONTINUE THROUGH THE NIGHT... DIMINISHINGTUESDAY MORNING. * SNOWFALL AMOUNTS...SNOW...MODERATE AT TIMES...WITH AN ADDITIONAL 3 TO 6 INCHES OF ACCUMULATION OVERNIGHT PRIMARILY ABOVE 6000 FEET. * WINDS...SOUTHWEST AT 15 TO 25 MPH. * MAIN IMPACT...MODERATE SNOWFALL ALONG WITH AREAS OF BLOWING SNOW WILL PRODUCE WINTER DRIVING CONDITIONS WITH REDUCED VISIBILITY AND DRIFTING ACROSS ROADWAYS. * LOCATIONS INCLUDE...ISLAND PARK...TARGHEE PASS...RAYNOLDS PASS...ASHTON HILL AND STATE HIGHWAYS 20 AND 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ HTTP://WEATHER.GOV/POCATELLO
297 WWUS45 KPIH 040911 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 211 AM MST TUE MAR 4 2014 IDZ018-031-041015- /O.CAN.KPIH.WS.W.0007.000000T0000Z-140304T1000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN... BANNER CREEK SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE... GALENA SUMMIT...SMILEY CREEK LODGE 211 AM MST TUE MAR 4 2014 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER STORM WARNING. $$ IDZ019-041015- /O.CAN.KPIH.WW.Y.0010.000000T0000Z-140304T1600Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE LOCATIONS OF...ISLAND PARK...ASHTON HILL... TARGHEE PASS 211 AM MST TUE MAR 4 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Mar 2, 3:44 AM MST, 26 minutes earlier.
Area forecast discussion, Mar 2, 3:44 AM MST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 344 AM MST SUN MAR 2 2014 .SHORT TERM...TODAY THROUGH TUESDAY. WE ARE IN BETWEEN BIGGER STORM SYSTEMS TODAY ACROSS EASTERN IDAHO. WE SHOULD SEE OCCASIONAL LIGHT RAIN AND SNOW. SNOW LEVELS...OUTSIDE OF WHERE THE ARCTIC AIRMASS PUSHED OVER THE DIVIDE...WILL HOVER AT 5000-6000FT. THE ARCTIC AIRMASS FINALLY STOPPED PUSHING SOUTHWEST DOWN THE SNAKE PLAIN...ENDING UP NORTHEAST OF A COLDWATER TO CRATERS LINE. IT WILL TAKE A WHILE FOR THIS AIR TO RETREAT TODAY BUT SHOULD DURING THE DAY. OUR CURRENT FORECAST CALLS FOR TEMPERATURES TO WARM ABOVE FREEZING ALL THE WAY UP INTO FAR UPPER SNAKE PLAIN BUT REMAIN AT/BELOW 32F ACROSS THE UPPER SNAKE HIGHLANDS. THIS IS A LOW CONFIDENCE FORECAST BECAUSE THE MODELS ARE LIKELY NOT HANDLING THIS FEATURE WELL...AND ALTHOUGH WE WENT BELOW THE NUMBERS SHOWING UP IN THE DATA IT MAY NOT BE LOW ENOUGH. SNOW AMOUNTS WILL BE LIGHT WITH TRACE AMOUNTS IN AT LOWER ELEVATIONS AND POTENTIALLY AN INCH OR TWO IN THE MOUNTAINS...PARTICULARLY THE CENTRAL AND EASTERN RANGES. LIGHT FREEZING DRIZZLE/RAIN CANNOT BE RULED OUT WITH SHOWERS PASSING OVER THE PLAIN...BUT SHOULD NOT AMOUNT TO ANYTHING MORE THAN A LIGHT GLAZE. WINDS WILL PICK UP THIS AFTERNOON...WHICH LIKELY SPELL LOCALIZED BLOWING AND DRIFTING WHERE TEMPERATURES HAVE BEEN COLDER AND SNOW IS FLUFFY. FOR THIS MORNING...WE WILL ALSO SEE SOME LOCALIZED DENSE FOG AS ANY BREAK IN CLOUD COVER WILL ALLOW FOR IT FORM RATHER QUICKLY. OUR ATTENTION TURNS TO TONIGHT AND TUESDAY. RAIN AND SNOW RETURNS IN EARNEST TONIGHT AS ANOTHER SURGE OF MOISTURE MOVES ACROSS IDAHO. WITH THE PATTERN CONTINUING TO BE WEST FROM THE PACIFIC...SNOW LEVELS WILL REMAIN MOSTLY IN THE 5500-6500FT RANGE WITH THE REALLY COLD AIR RETREATING EAST OF THE DIVIDE. WINDS WILL CONTINUE TO BREEZY SO WE ARE LOOKING SOME BLOWING AND DRIFTING SNOW ESPECIALLY AT MID AND UPPER SLOPES. THE FAVORED AREAS WILL BE THE WESTERN CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. WE HAVE HIGHER CONFIDENCE IN THE FORECAST AMOUNTS FOR TONIGHT AND MONDAY. MONDAY NIGHT AND TUESDAY ARE LOWER CONFIDENCE AS THE MODELS HAVE SUDDENLY TRIED TO CONFINE HIGH AMOUNTS ACROSS THE SOUTH AND WE WANT TO SEE IF THIS TREND CONTINUES. WE ARE LOOKING AT 5-13 INCHES ACROSS THE WESTERN CENTRAL MOUNTAINS ABOVE 6500FT TONIGHT AND MONDAY WITH SOME WIND...AND BECAUSE OF THAT WE ARE ISSUING A WINTER STORM WARNING IN THOSE AREAS. ACROSS THE EASTERN PORTIONS OF THE UPPER SNAKE HIGHLANDS AT/ABOVE 6000FT...WE ARE LOOKING AT 5-10 INCHES WITH LIGHTER WINDS. WE WILL ISSUE A NEW WINTER WEATHER ADVISORY FOR THOSE AREAS TONIGHT AND MONDAY AS WELL. THE OTHER MOUNTAIN RANGES WILL SEE GENERALLY 1-4 INCHES. FOR THE SNAKE PLAIN...LIGHT RAINFALL IS FORECAST WITH SOME SHADOWING OCCURRING ACROSS THE SNAKE PLAIN. THERE IS A LITTLE BETTER CHANCE OF MEASURABLE RAIN ACROSS THE MAGIC VALLEY AS THE TYPICAL BAND WE SEE IN THIS PATTERN DEVELOPS THERE. ALTHOUGH WE HAVE LESS CONFIDENCE ON TUESDAY...WE SHOULD SEE 2-5 INCHES IN THE MOUNTAINS WHEREVER THE HEAVIER AMOUNTS SHOW UP WITH LIGHT AMOUNTS ELSEWHERE. EVERYONE ACROSS THE SNAKE PLAIN STANDS TO SEE LIGHT RAIN AS THE MAIN STORM FEATURE MOVES THROUGH. KEYES .LONG TERM...TUESDAY EVENING THROUGH SUNDAY NIGHT. UPPER RIDGING OVER THE PAC NW TUE NIGHT WILL FLATTEN AS A NEW STORM SYSTEM APPROACHES THE COAST. THIS WILL ALLOW PAC MOISTURE TO BEGIN FLOWING INTO THE REGION...INCREASING THE PRECIP CHANCES IN THE MTNS ON WED. SW FLOW BRINGS IN MORE MOISTURE WED NIGHT AND THU...WITH PRECIP EXPECTED ACROSS THE FCST AREA. AGAIN...BEST CHANCES IN THE MTNS. TEMPS WILL BE ABOVE NORMAL...SO SNOW LEVELS WILL BE HIGH. BROAD UPPER RIDGING BUILDS INTO THE PAC NW ON FRI...RESULTING IN THE FCST AREA DRYING OUT BY FRI NIGHT. THE RIDGING WILL DOMINATE THRU SUNDAY. BY SUN NIGHT...SW FLOW RETURNS AND RAISES THE PRECIP CHANCES IN THE CENTRAL MTNS. TEMPS WILL CONTINUE ABOVE NORMAL. HEDGES && .AVIATION...SCT SHOWERS AND OCNL IFR CIGS WILL CONTINUE THIS MORNING...WITH SOME IMPROVEMENT EXPECTED THIS AFTN. ANOTHER ROUND OF PRECIP TONIGHT WILL SEND CIGS BACK DOWN TO IFR. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM MST MONDAY ABOVE 6000 FEET FOR IDZ019. THIS DOES NOT INCLUDE THE TETON VALLEY. WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 5 PM MST MONDAY ABOVE 6500 FEET FOR IDZ018-031. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 6:55 PM MST | Special Weather Statement | PIH | Butte, Jefferson, Madison, Teton | 110 min |
| Mar 1, 7:04 PM MST | Special Weather Statement | PIH | Bannock, Power | 116 min |
| Mar 2, 4:10 AM MST | Winter Weather Advisory | PIH | 37 hr | |
| Mar 2, 3:51 PM MST | Special Weather Statement | PIH | Bingham | 114 min |
| Mar 2, 3:54 PM MST | Special Weather Statement | PIH | Bingham | 111 min |
| Mar 2, 4:36 PM MST | Special Weather Statement | PIH | Bannock, Bingham, Power | 114 min |
Nearby
Winter Storm Warnings in Idaho, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.